TV Guide 365: Friday, September 25th, 1964

TV Guide 365: 1964-1965 explores the 1964-1965 television season through listings published in TV Guide. Each day I’ll post listings for the corresponding day from the 1964-1965 season, with complete cast and guest cast details for obscure, short-lived shows.

Friday, September 25th, 1964

7:30 RAWHIDE–Western (CBS)
“The Race” starts this series off on its new season in its old Friday nighttime spot. After an argument with Favor, Rowdy quits his job and signs on as trail bos [sic] for another drive–which he hopes to get to market before Favor’s. (60 min.)

INTERNATIONAL SHOWTIME–Circus (NBC)
An operetta on ice, performed by the Vienna Ice Revue, opens this series’ new season. The romantic theme is expressed in three settings: Sicily, Paris and Fairyland. Music composed and conducted by Robert Stolz. Skaters: Dieter Kurt, Joan Haanappel, Lucien Boyer, Rike Schropp, Hanna Eigel, Hamilton Brown, Jimmy McCartney and Duncan Whaley. Don Ameche is the host. (60 min.)

JONNY QUEST (ABC)
[COLOR] “Splashdown Antarctica.” Jonny and company head for Antarctica to trace a missile that went off course.

8:00 FARMER’S DAUGHTER–Comedy (ABC)
“The Mink Machine.” Glen isn’t too happy when a computer on a TV audience-participation show pairs Katy off with a handsome bachelor–and she’s promised a mink coat if she goes out with him every night for a week.

8:30 ENTERTAINERS (CBS)
[DEBUT] Comedienne Carol Burnett, star of Broadway’s “Fade Out–Fade In;” comic Bob Newhart; and multilingual songstress Caterina Valente are the stars of this weekly revue series. The troupe also includes British music hall performer Tessie O’Shea, columnist Art Buchwald, British comics Tony Hendra and Ni Ullett, baritone John Davidson, comic Jack Burns and musical-comedy performer Dom DeLuise. Ernie Flatt Dancers, Lee Hale singers. (60 min.)

BOB HOPE (NBC)
Jack Benny, Milton Berle, Dean Martin and Phyllis Diller help Bob open the season. For details, see the Close-up. (60 min.)

ADDAMS FAMILY–Comedy (ABC)
Gomez and Morticia rush Pugsley to a psychologist when he indicates he prefers baseball to playing with his pet octopus. They are certain they’ve failed as parents.

9:00 VALENTINE’S DAY–Comedy (ABC)
“Triple Trouble.” Val pulls a publishing coup by acquiring the memoirs of the three glamorous, much-married Ekstrom sisters, but there are problems: The ghost writer quits and the beauties “vant to go back to Sveeden.” Valentine: Tony Franciosa. Rocky: Jack Soo. Libby: Janet Waldo. Molly: Mimi Dillard.
Guest Cast
Sonja Ekstrom }
Helga Ekstrom } ………….. Anita Talbot
Inga Ekstrom  }
Jerry ………….. William O’Connell

9:30 GOMER PYLE, USMC (CBS)
[DEBUT] In this half-hour comedy series, Jim Nabors stars as the character he portrayed on “The Andy Griffith” series–naive, easygoing Gomer Pyle. Only now Gomer is a recruit in the Marine Corps. Frank Sutton is seen as Sergeant Carter, a tough drill instructor continually plagued by the harebrained Gomer. In tonight’s episode, it’s Gomer vs. the obstacle course. Duke: Ronnie Schell.
“Andy Griffith” producer Aaron Ruben is creator of this series; he also wrote tonight’s episode.

JACK BENNY–Comedy (NBC)
To begin his 15th year, Jack (still 39) returns to the network where he began on radio 32 years ago. Tonight: Jack visits his new bosses, the NBC vice presidents; sits in on a “panel show” with the Marquis Chimps; and is visited by singer Dennis Day, who brings along his wife Peggy. Don Wilson is the announcer.

12 O’CLOCK HIGH–Drama (ABC)
“Follow the Leader.” To improve bombing effectiveness, General Savages tries a new technique: the whole group is to depend on the accuracy of the bombardier in the lead plane. (60 min.)

10:00 REPORTER–Drama (CBS)
[DEBUT] Novelist-playwright Jerome Weidman is the creator of this series about New York reporter Danny Taylor (Harry Guardino) who works on open assignment under city editor Lou Sheldon (Gary Merrill). Weidman describes his character: “Danny Taylor cares about people. He is not a man standing about with a notebook and jotting down facts. He is a man standing up to his armpits in the facts.” Standing by to whisk Danny to the action is driver Artie Burns (George O’Hanlon), and standing behind the newsman’s favorite bar is Ike Dawson (Remo Pisini). (60 min.)

JACK PAAR (NBC)
[COLOR] Musical-comedy star Mary martin and the comedy team of Mike Nichols and Elaine May are Jack’s guests on the first show of the new season. Jack shows films of his recent visit to Miss Martin’s ranch in Brazil, where she raises chickens and cattle. Mary will also appear in person to sing on the program. The Nichols-May comedy team, which made its TV debut on Jack’s “Tonight” show in 1957, makes the first of six scheduled appearances. (60 min.)


Source:

TV Guide, September 19, 1964 (Volume 12, Number 38, Issue #599) [Western New England Edition]

2 Replies to “TV Guide 365: Friday, September 25th, 1964”

  1. Jack Benny’s first NBC show is sorta surreal, as it opens with a fake report by Chet Huntley and David Brinkley, then the co-anchors of NBC’s nightly newscast. Going slightly off target, I just wish to tell you that TV Guide is becoming worst every week now. The fall grid FINALLY appeared 4 weeks late! And the listings are horrible! A perfect example is the grid for Sunday, October 13th: 60 Minutes is missing for CBS and NBC is as follows: 7:00 Hollywood Game Night 8:00 NFL Football 10:00 New Amsterdam. Yes, they forgot the pre-game show and thought a football game is played in 2 hours! I’m not making this up, get a copy of the new issue and see for yourself!

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.